Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 134, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2021, 8:24 PM EDT for Indiana County, Westmoreland County, Pennsylvania. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 8:24 PM EDT (00:24 UTC)
- Expired
- Jul 7, 2021, 9:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:53 PM EDT | TSTM WND DMG | New Florence, PA | MULTIPLE REPORTS OF DOWNED TREES AROUND THE NEW FLORENCE AREA. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
628
WUUS51 KPBZ 080024
SVRPBZ
PAC063-129-080100-
/O.NEW.KPBZ.SV.W.0134.210708T0024Z-210708T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
824 PM EDT Wed Jul 7 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southwestern Indiana County in west central Pennsylvania...
Central Westmoreland County in southwestern Pennsylvania...
* Until 900 PM EDT.
* At 824 PM EDT, a severe thunderstorm was located over Lawson
Heights, or over Latrobe, moving northeast at 35 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Greensburg... Latrobe...
Homer City... McChesneytown-Loyalhanna...
Blairsville... Derry...
Lawson Heights... Ligonier...
Black Lick... New Florence...
New Alexandria... Seward...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4016 7932 4028 7955 4064 7927 4048 7898
4027 7912
TIME...MOT...LOC 0024Z 217DEG 30KT 4029 7940
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
116
WWUS51 KPBZ 080036
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
836 PM EDT Wed Jul 7 2021
PAC063-129-080100-
/O.CON.KPBZ.SV.W.0134.000000T0000Z-210708T0100Z/
Indiana PA-Westmoreland PA-
836 PM EDT Wed Jul 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN INDIANA AND SOUTHEASTERN WESTMORELAND COUNTIES...
At 836 PM EDT, a severe thunderstorm was located over Derry, or near
Latrobe, moving northeast at 35 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Latrobe... Homer City...
McChesneytown-Loyalhanna... Blairsville...
Derry... Lawson Heights...
Ligonier... Black Lick...
New Florence... New Alexandria...
Seward... Bolivar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4016 7932 4027 7951 4064 7927 4048 7898
4027 7912
TIME...MOT...LOC 0036Z 217DEG 30KT 4037 7932
HAIL...<.75IN
WIND...60MPH
$$575
WWUS51 KPBZ 080052
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
852 PM EDT Wed Jul 7 2021
PAC063-129-080101-
/O.EXP.KPBZ.SV.W.0134.000000T0000Z-210708T0100Z/
Indiana PA-Westmoreland PA-
852 PM EDT Wed Jul 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN INDIANA AND
SOUTHEASTERN WESTMORELAND COUNTIES WILL EXPIRE AT 900 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
Eastern Westmoreland and Indiana County until 915PM.
LAT...LON 4016 7932 4027 7951 4064 7927 4048 7898
4027 7912
TIME...MOT...LOC 0051Z 217DEG 30KT 4046 7924
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:10 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 7, 5:10 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 510 PM EDT Wed Jul 7 2021 .SYNOPSIS... Shower and thunderstorm chance will continue through Friday with the gradual passage of a low pressure system. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Severe threat continues but is on the wane for most areas as instability is diminishing and as outflow/pseudon warm front shifts nwd. Warm, moist advection will continue overnight on the van of the approaching trough, so iso/sct showers and thunderstorms will remain in the wake of the severe threat. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... (Limited) diurnal heating and the approach/passage of a sfc cold front will reinvigorate convection Thursday, with most locations likely seeing rain. Little insolation will minimize instability and mute any severe threat, but continued heavy rainfall may cause issues, especially over locations that previously received heavy rainfall. This threat could be further heightened if the region (notably over southwest PA into northern WV) sees convective enhancement due to the northward movement/position of Tropical Storm Elsa. This will have to be monitored moving forward. Precipitation will taper off Thursday night as the upper trough (and Elsa) move east and weak dry advection develops within brief westerly flow. An additional shortwave will quickly follow Friday and tap into the residual moisture in place to create another round of mostly scattered showers and an isolated thunderstorm. Temperature Friday will be near seasonal averages due to cold advection and only broken sunshine. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A perturbed quasi-zonal flow may result in a series of troughs moving through the upper Ohio River Valley into next week, providing periodic chances for showers and thunderstorms and seasonable temperature. Model to model and run to run differences mean this period is fairly low confidence and patience will be needed before any finer details can be sussed out on actual temperature/precipitation trends, let alone severe/flash flood threats. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Periodic restrictions and convection are likely through Thursday as warm, moist advection continues with the advn of a cdfnt. .Outlook... A reprieve in periodic restrictions is expected on Saturday, otherwise, the active pattern will continue into next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 7, 5:39 PM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 539 PM EDT Wed Jul 7 2021 OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-082145- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 539 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-015-016-082145- Mercer-Venango-Forest-Clarion-Jefferson PA- 539 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 345 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 7, 7:28 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 1 ENE MCBRIDE 40.80N 79.91W
07/07/2021 BUTLER PA 911 CALL CENTER
ROOF DAMAGE TO HOME ON MUSHRUSH RD
&&
EVENT NUMBER PBZ2101887
MFLocal storm report, Jul 7, 7:45 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
745 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 1 WNW WEST LEECHBURG 40.64N 79.63W
07/07/2021 WESTMORELAND PA SOCIAL MEDIA
TREES AND POLES DOWN
&&
EVENT NUMBER PBZ2101888
MFLocal storm report, Jul 7, 7:51 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
751 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG REGENT SQUARE 40.43N 79.90W
07/07/2021 ALLEGHENY PA SOCIAL MEDIA
TREES DOWN IN REGENT SQUARE
&&
EVENT NUMBER PBZ2101889
MFLocal storm report, Jul 7, 7:54 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
754 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG HARRISON TOWNSHIP 40.64N 79.72W
07/07/2021 ALLEGHENY PA SOCIAL MEDIA
TREES DOWN
&&
EVENT NUMBER PBZ2101890
MFLocal storm report, Jul 7, 8:00 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
800 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 1 N OUTCROP 39.79N 79.83W
07/07/2021 FAYETTE PA EMERGENCY MNGR
ROAD CLOSURE DUE TO TREES DOWN ALONG MORGANTOWN ROAD
&&
EVENT NUMBER PBZ2101891
MFLocal storm report, Jul 7, 8:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SAGAMORE 40.78N 79.23W
07/07/2021 ARMSTRONG PA TRAINED SPOTTER
LARGE TREE LIMBS AND BRANCHES DOWN, GREATER THAN 2" IN
DIAMETER
&&
EVENT NUMBER PBZ2101892
MFThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:41 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 34 min |
| Jul 8, 4:00 PM EDT | Special Weather Statement | PBZ | Lawrence, Mercer | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.